Lifting the knapsack cover inequalities for the knapsack polytope

Letchford, Adam and Souli, Georgia (2020) Lifting the knapsack cover inequalities for the knapsack polytope. Operations Research Letters, 48 (5). pp. 607-611. ISSN 0167-6377

[thumbnail of knapsack-cover]
Text (knapsack-cover)
knapsack_cover.pdf - Accepted Version
Available under License Creative Commons Attribution-NonCommercial-NoDerivs.

Download (334kB)


Valid inequalities for the knapsack polytope have proven to be very useful in exact algorithms for mixed-integer linear programming. In this paper, we focus on the knapsack cover inequalities, introduced in 2000 by Carr and co-authors. In general, these inequalities can be rather weak. To strengthen them, we use lifting. Since exact lifting can be time-consuming, we present two fast approximate lifting procedures. The first procedure is based on mixed-integer rounding, whereas the second uses superadditivity.

Item Type:
Journal Article
Journal or Publication Title:
Operations Research Letters
Additional Information:
This is the author’s version of a work that was accepted for publication in Operations Research Letters. Changes resulting from the publishing process, such as peer review, editing, corrections, structural formatting, and other quality control mechanisms may not be reflected in this document. Changes may have been made to this work since it was submitted for publication. A definitive version was subsequently published in Operations Research Letters, 48 (5), 607-611, 2020 DOI: 10.1016/j.orl.2020.07.010
Uncontrolled Keywords:
?? mixed-integer linear programmingknapsack problemspolyhedral combinatoricsmanagement science and operations researchsoftwareapplied mathematicsindustrial and manufacturing engineering ??
ID Code:
Deposited By:
Deposited On:
15 Jul 2020 10:22
Last Modified:
15 Jul 2024 20:50